Aminophylline overdose

Theophylline overdose; Xanthine overdose

Aminophylline and theophylline are medicines used to treat lung diseases such as asthma. They help prevent and treat wheezing and other breathing problems, including respiratory distress associated with premature birth. Aminophylline or theophylline overdose occurs when someone takes more than the normal or recommended amount of these medicines. This can be by accident or on purpose.

This article is for information only. DO NOT use it to treat or manage an actual overdose. If you or someone you are with has an overdose, call your local emergency number (such as 911), or your local poison center can be reached directly by calling the national toll-free Poison Help hotline (1-800-222-1222) from anywhere in the United States.

Poisonous Ingredient

Where Found

Symptoms

Home Care

Before Calling Emergency

Poison Control

What to Expect at the Emergency Room

Outlook (Prognosis)